Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2014, 3:02 PM EDT for 6 counties in Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 3:02 PM EDT (19:02 UTC)
- Expired
- Aug 21, 2014, 4:00 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
324 WUUS51 KCTP 211902 SVRCTP PAC037-093-097-107-109-119-212000- /O.NEW.KCTP.SV.W.0133.140821T1902Z-140821T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT THU AUG 21 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA... EAST CENTRAL UNION COUNTY IN CENTRAL PENNSYLVANIA... NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA... SOUTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA... WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA... NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 400 PM EDT * AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED OVER WINFIELD...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SUNBURY...SHAMOKIN...MILTON...MOUNT CARMEL...LEWISBURG... SELINSGROVE...NORTHUMBERLAND...KULPMONT...WINFIELD...ELYSBURG... FAIRVIEW-FERNDALE...RIVERSIDE...TREVORTON...SHAMOKIN DAM... LINNTOWN...MARSHALLTON...HUMMELS WHARF...MONTANDON...LAVELLE AND KRATZERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING. PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING AUTOMOBILES INTO A GARAGE. THIS IS A SUPERCELL THUNDERSTORM. SUPERCELL STORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. && LAT...LON 4085 7698 4101 7688 4085 7633 4061 7650 TIME...MOT...LOC 1902Z 297DEG 16KT 4090 7685 $$ LA CORTE
1 follow-up statement
039
WWUS51 KCTP 211941
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT THU AUG 21 2014
PAC093-109-119-211950-
/O.CAN.KCTP.SV.W.0133.000000T0000Z-140821T2000Z/
MONTOUR PA-UNION PA-SNYDER PA-
341 PM EDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTOUR...EAST
CENTRAL UNION AND NORTHEASTERN SNYDER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4061 7650 4078 7683 4092 7670 4089 7656
4088 7655 4088 7653 4089 7653 4085 7633
TIME...MOT...LOC 1940Z 304DEG 9KT 4081 7670
$$
PAC037-097-107-212000-
/O.CON.KCTP.SV.W.0133.000000T0000Z-140821T2000Z/
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-
341 PM EDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTH CENTRAL COLUMBIA...WEST CENTRAL SCHUYLKILL AND SOUTHERN
NORTHUMBERLAND COUNTIES...
AT 340 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TREVORTON...MOVING SOUTHEAST AT 10
MPH.
THE STORM APPEARS TO HAVE WEAKENED SLIGHTLY. IF THIS TREND CONTINUES
THE WARNING MAY BE CANCELED.
LOCATIONS IMPACTED INCLUDE...
SHAMOKIN...MOUNT CARMEL...KULPMONT...ELYSBURG...FAIRVIEW-FERNDALE...
TREVORTON...MARSHALLTON...LAVELLE...NUMIDIA...WILBURTON NUMBER ONE...
WILBURTON NUMBER TWO...STONINGTON...LECK KILL...KNOEBELS GROVE...
EDGEWOOD...HEGINS...MARION HEIGHTS...SNYDERTOWN...PITMAN AND SEVEN
POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 4061 7650 4078 7683 4092 7670 4089 7656
4088 7655 4088 7653 4089 7653 4085 7633
TIME...MOT...LOC 1940Z 304DEG 9KT 4081 7670
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:59 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 21, 2:59 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 259 PM EDT THU AUG 21 2014 .SYNOPSIS... AN UPPER TROF WILL SLOWLY TRACK EAST OF THE REGION BY FRIDAY EVENING...ALLOWING A LARGE AREA OF HIGH PRESSURE OVER NORTHERN NEW ENGLAND TO BUILD ACROSS THE REGION THIS WEEKEND. WARMER AND DRIER CONDITIONS ARE EXPECTED NEXT WEEK...AS HIGH PRESSURE EXPANDS OVER THE EASTERN UNITED STATES. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS IMPACTING MOST OF CENTRAL PA THIS AFTERNOON...WITH LIKELY COVERAGE FROM THE WEST CENTRAL MOUNTAINS EASTWARD TO THE MIDDLE SUSQ RIVER VALLEY. STORMS ARE LOCALLY MARGINAL...WITH LLVL SHEAR PROFILES (0-3KM EHI) SUPPORTIVE OF ROTATION. WHILE STRUCTURES HAVE NOT PERSISTED FOR MORE THAN A FEW TO SEVERAL SCANS...STORMS WILL NEED TO BE WATCHED CLOSELY FOR LLVL ROTATION GIVEN LOW LCLS AND ELEVATED EHIS THIS AFTERNOON INTO EARLY EVENING. THE OVERNIGHT WILL FEATURE A REPLAY OF RECENT NIGHTS FOG AND LOW CLOUDS WITH LOCALLY DENSE FOG IN THE 10-13Z TIMEFRAME. && .SHORT TERM /FRIDAY/... UPPER TROF AXIS WILL SLOWLY TRACK TO NEW ENG BY FRI MORNING. MODELS ARE TRACKING A TRAILING SHORTWAVE SEWRD THRU CENTRAL PA FRIDAY AFTERNOON...WITH A FINAL ROUND CONVECTION LIKELY FRI AFTN- EVE. ONCE AGAIN KEPT LIKELY POPS ALONG AND SOUTH OF THE SHEAR AXIS... WHICH MODELS INDICATE FROM KBFD TO KTHV. SOUTH OF THIS AREA...HEAVY DOWNPOURS IN HIGH PW ENVIRONMENT WILL BRING ANOTHER DAY OF LCLY HEAVY RAINFALL. AS PREVIOUSLY MENTIONED...SOME CONVECTION ALLOWING MODELS PRODUCE 2 TO 4 INCH PLUS AMOUNTS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... CONVECTION SHOULD DIMINISH AND PUSH SOUTH OF THE STATE FRIDAY NIGHT...AS SHORTWAVE DIVES SOUTH OF THE AREA. BEHIND THIS FEATURE...BACKDOOR COLD FRONT IS PROGGED TO WORK SWRD THRU CENTRAL PA FRI NIGHT. MOIST EASTERLY FLOW ASCENDING THE APPALACHIANS MAY PRODUCE LOW CLOUDS AND SPOTTY DRIZZLE LATE FRIDAY NIGHT. LARGE SFC HIGH OVR NEW ENG WILL BE THE PRIMARY DRIVER OF OUR WX THRU MOST OF THE EXTENDED FCST. MOIST...EASTERLY FLOW OFF THE ATLANTIC WILL LIKELY PRODUCE A DULL AND COOL SATURDAY...WITH AM LOW CLOUDS GIVING WAY TO A BIT OF BRIGHTENING BY AFTN. GEFS 925 TEMPS OF ONLY 16C-18C IMPLY MAX TEMPS FROM JUST THE U60S OVR THE HIGH TERRAIN OF THE CENTRAL MTNS...TO THE M70S OVR THE SUSQ VALLEY. MED RANGE GUIDANCE INDICATES HIGH PRES AND ASSOC DRY AIR MASS WILL DRIFT SOUTH LATE THIS WEEKEND...BRINGING FAIR AND BRIGHTER WX TO CENTRAL PA. PTSUNNY SKIES SHOULD HELP TEMPS REBOUND A BIT ON SUNDAY...BUT STILL REMAIN BLW NORMAL. EARLIER CONCERNS OF CENTRAL PA DEALING WITH RING OF FIRE CONVECTION APPEAR TO BE WANING...AS LARGE SCALE SUBSIDENCE AND DRY AIR ARE THE THEMES OF THE MED RANGE GUIDANCE EARLY NEXT WEEK BENEATH SFC RIDGE ALONG THE E COAST. FCST CONFIDENCE BEGINS LOWER BY THE MIDDLE OF NEXT WEEK...WHEN MED RANGE MDLS BEGIN TO DIVERGE. GEFS KEEPS RIDGE AND FAIR WX GOING THRU WED...WHILE ECMWF ENSEMBLE DATA INDICATES A WEAK COLD FRONT COULD PUSH SE INTO THE REGION. THUS...HAVE ADDED A LOW CHC OF TSRA WED. WHAT APPEARS CERTAIN IS THAT THE COOL TEMPS OF THIS WEEKEND WILL GIVE WAY TO A SLOW WARMING TREND THRU THE FIRST HALF OF NEXT WEEK...AS COOL AIR MASS MODIFIES UNDER STILL STRONG AUGUST SUN. GEFS AND EC ENS 850 TEMPS SUPPORT HIGH RETURNING TO ABV NORMAL BY WED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... HI RES MODELS CONT TO DEPICT ISOLD SHRA AND TSTMS OVER CENTRAL PA THIS AFTERNOON. LCL HEAVY RAIN PRODUCING MVFR TO IFR CIGS AND VSBYS THROUGH THIS EVENING ACROSS PORTIONS OF THE WEST CENTRAL AND CENTRAL MOUNTAINS. ANTICIPATE DECREASING COVERAGE OF SHRA AND TSTMS INTO THE EVE/OVERNIGHT PERIOD WITH AREAS OF FOG/ST POSSIBLY RE- DEVELOPING WITH SOME CLEARING/LGT WINDS/MOIST AIRMASS ESP IN THE NORTH. WILL NEED TO WATCH UPSTREAM IN THE OH VLY FOR POSSIBLE CONVECTIVE COMPLEX. FOR NOW EXPECT THIS MESOSCALE SYSTEM TO STAY SW OF THE AIRSPACE FROM OH TO WV. OUTLOOK... FRI-SAT...AM LOW CIGS/FOG FOLLOWED BY SCT SHOWERS/TSTMS AND BRIEF MVFR/IFR RESTRICTIONS. SUN-TUE...AM LOW CIGS PSBL. OTHERWISE MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...FITZGERALD AVIATION...DEVOIR
Hazardous weather outlook, Aug 21, 5:27 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 527 AM EDT THU AUG 21 2014 PAZ004-005-010-011-017>019-024>028-033>036-056-063>065-220930- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK- 527 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS THE SOUTHWEST HALF OF PENNSYLVANIA FRIDAY AFTERNOON IN THE VICINITY OF A STALLED FRONTAL BOUNDARY. THERE IS A SLIGHT CHANCE THAT RAINFALL COULD BE HEAVY ENOUGH TO CAUSE FLOODING IN A FEW SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-046-049>053-057>059-066-220930- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER- 527 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 1:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT THU AUG 21 2014
PAZ045-046-049-050-211815-
UNION PA-SOUTHERN CLINTON PA-SNYDER PA-SOUTHERN LYCOMING PA-
144 PM EDT THU AUG 21 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 143 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CARROLL TO NEAR MCELHATTAN...AND MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS...CREATING
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE
AREAS. WIND GUSTS TO 30 MPH WILL BE POSSIBLE.
THE STRONG THUNDERSTORMS WILL BE NEAR...
CARROLL AROUND 200 PM EDT.
MIFFLINBURG...LINNTOWN...VICKSBURG...R.B. WINTER STATE PARK...
SPRUCE RUN RESERVOIR...SAND BRIDGE STATE PARK AND FOREST HILL AROUND
210 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BUCKNELL...
LOGANTON...LOCK HAVEN UNIVERSITY...NEW BERLIN...OVAL AND HARTLETON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 182 AND 200.
LAT...LON 4085 7681 4085 7707 4096 7723 4104 7715
4100 7729 4114 7749 4115 7748 4116 7717
4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 1743Z 304DEG 16KT 4108 7716 4108 7731
DEVOIRSpecial weather statement, Aug 21, 1:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT THU AUG 21 2014
PAZ017>019-026-211830-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-CLEARFIELD PA-HUNTINGDON PA-
155 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 154 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK MOSHANNON STATE PARK...MOVING EAST AT 40 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PORT MATILDA AROUND 200 PM EDT.
PARK FOREST VILLAGE...STORMSTOWN AND JULIAN AROUND 210 PM EDT.
STATE COLLEGE...BELLEFONTE...BOALSBURG...PLEASANT GAP...LEMONT...
HOUSERVILLE AND PINE GROVE MILLS AROUND 220 PM EDT.
CENTRE HALL AROUND 230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALLACETON...
KYLERTOWN...TUSSEY MOUNTAIN SKI AREA...UNIONVILLE...MORRISDALE...
UNIVERSITY PARK AIRPORT...GRASSFLAT...PENNSYLVANIA MILITARY MUSEUM...
WEST DECATUR AND PENNSYLVANIA STATE UNIVERSITY.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 148...AND BETWEEN MILE
MARKERS 150 AND 164.
INTERSTATE 99 BETWEEN MILE MARKERS 56 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4073 7813 4074 7812 4074 7816 4088 7843
4111 7833 4094 7751 4062 7778 4057 7783
TIME...MOT...LOC 1754Z 288DEG 33KT 4090 7810
COLBERTSpecial weather statement, Aug 21, 2:00 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT THU AUG 21 2014
PAZ027-028-211900-
MIFFLIN PA-JUNIATA PA-
200 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 159 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLEVILLE...MOVING SOUTHEAST AT 15 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BELLEVILLE AROUND 200 PM EDT.
REEDSVILLE AROUND 210 PM EDT.
LEWISTOWN...BURNHAM...HIGHLAND PARK...YEAGERTOWN AND STRODES MILLS
AROUND 220 PM EDT.
JUNIATA TERRACE AROUND 230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARRVILLE...PORT
ROYAL...MIFFLIN...MAITLAND AND MIFFLINTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4061 7779 4063 7777 4063 7775 4068 7768
4068 7770 4070 7770 4070 7768 4060 7723
4044 7756
TIME...MOT...LOC 1759Z 305DEG 15KT 4063 7771
CRSpecial weather statement, Aug 21, 2:11 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT THU AUG 21 2014
PAZ017-018-025-211845-
NORTHERN CENTRE PA-CLEARFIELD PA-BLAIR PA-
211 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
JEFFRIES...MOVING SOUTHEAST AT 40 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
IS ALSO POSSIBLE.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOUTZDALE AROUND 220 PM EDT.
OSCEOLA MILLS AND SANDY RIDGE AROUND 230 PM EDT.
TYRONE AND BALD EAGLE AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...LUMBER CITY...
GRAMPIAN...BRISBIN AND TROUTVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 103 AND 105.
INTERSTATE 99 BETWEEN MILE MARKERS 50 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4115 7867 4080 7815 4079 7815 4074 7823
4074 7812 4071 7816 4071 7818 4070 7819
4068 7827 4100 7880
TIME...MOT...LOC 1810Z 304DEG 36KT 4091 7846
CRSpecial weather statement, Aug 21, 2:29 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT THU AUG 21 2014 PAZ018-019-026-027-211900- MIFFLIN PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-HUNTINGDON PA- 229 PM EDT THU AUG 21 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LEMONT...MOVING SOUTHEAST AT 25 MPH. 30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BOALSBURG AND PLEASANT GAP AROUND 230 PM EDT. CENTRE HALL AROUND 240 PM EDT. SEVEN MOUNTAINS AND POTTERS MILLS AROUND 250 PM EDT. MILROY AROUND 300 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARRVILLE...UNIVERSITY PARK AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM...PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE. THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 63 AND 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4089 7816 4096 7792 4081 7743 4060 7775 TIME...MOT...LOC 1828Z 293DEG 22KT 4080 7783 CR
Special weather statement, Aug 21, 2:45 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT THU AUG 21 2014
PAZ018-019-211915-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
245 PM EDT THU AUG 21 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLACK MOSHANNON STATE PARK...MOVING EAST AT 30 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STORMSTOWN AROUND 250 PM EDT.
PARK FOREST VILLAGE...RAMBLEWOOD AND JULIAN AROUND 300 PM EDT.
STATE COLLEGE...BELLEFONTE...LEMONT...HOUSERVILLE AND PINE GROVE
MILLS AROUND 310 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNIVERSITY PARK
AIRPORT...PENNSYLVANIA STATE UNIVERSITY AND UNIONVILLE.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 57 AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4085 7829 4086 7825 4087 7825 4088 7824
4088 7825 4089 7822 4091 7822 4094 7816
4096 7817 4096 7813 4094 7812 4095 7809
4092 7775 4074 7784 4069 7794 4072 7804
4081 7831
TIME...MOT...LOC 1844Z 282DEG 25KT 4086 7808
CRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:28 PM EDT | Special Weather Statement | CTP | Elk | 47 min |
| Aug 21, 1:34 PM EDT | Special Weather Statement | CTP | Montour | 56 min |
| Aug 21, 1:44 PM EDT | Special Weather Statement | CTP | Union | 31 min |
| Aug 21, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder, Union | 33 min |
| Aug 21, 1:55 PM EDT | Special Weather Statement | CTP | Centre | 35 min |
| Aug 21, 2:00 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 60 min |
| Aug 21, 2:11 PM EDT | Special Weather Statement | CTP | Clearfield | 34 min |
| Aug 21, 2:29 PM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Aug 21, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland, Union | 22 min |
| Aug 21, 2:45 PM EDT | Special Weather Statement | CTP | Centre | 30 min |
| Aug 21, 2:48 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Mifflin, Perry | 57 min |
| Aug 21, 3:16 PM EDT | Tornado Warning | CTP | Cumberland, Perry | 44 min |
| Aug 21, 3:19 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Aug 21, 3:47 PM EDT | Special Weather Statement | CTP | Mifflin | 28 min |
| Aug 21, 3:55 PM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Aug 21, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Perry, York | 65 min |
| Aug 21, 4:14 PM EDT | Areal Flood Advisory | CTP | Cumberland, Perry | 2 hr |
| Aug 21, 4:25 PM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Aug 21, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 59 min |
| Aug 21, 4:36 PM EDT | Areal Flood Advisory | CTP | Clearfield | 114 min |
| Aug 21, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 52 min |
| Aug 21, 4:40 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| Aug 21, 4:43 PM EDT | Special Weather Statement | CTP | Mifflin | 32 min |
| Aug 21, 5:03 PM EDT | Areal Flood Advisory | CTP | Cumberland, Perry | 117 min |
| Aug 21, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 58 min |
| Aug 21, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 62 min |
| Aug 21, 5:30 PM EDT | Special Weather Statement | CTP | Cumberland | 45 min |
| Aug 21, 5:34 PM EDT | Special Weather Statement | CTP | Tioga | 41 min |
| Aug 21, 5:35 PM EDT | Areal Flood Warning | CTP | Potter, Tioga | 3 hr |
| Aug 21, 5:54 PM EDT | Areal Flood Warning | CTP | Clearfield | 3 hr |
| Aug 21, 6:03 PM EDT | Areal Flood Advisory | CTP | Lycoming | 117 min |
| Aug 21, 6:05 PM EDT | Special Weather Statement | CTP | York | 40 min |
| Aug 21, 6:15 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
| Aug 21, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland, Union | 39 min |
| Aug 21, 6:46 PM EDT | Special Weather Statement | CTP | Potter | 44 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | CTP | York | 26 min |
| Aug 21, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | York | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.